Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 14, NWS Midland/Odessa, TX

February 27, 2009

NWS Midland/Odessa, TX issued this red flag warning at Feb 27, 2009, 4:55 AM CST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2009, 4:55 AM CST (10:55 UTC)
Expired
Feb 27, 2009, 9:00 PM CST
In force
16 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 271055
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
455 AM CST FRI FEB 27 2009

NMZ114-TXZ074-258-272200-
/O.UPG.KMAF.FW.A.0014.090227T1800Z-090228T0000Z/
/O.NEW.KMAF.FW.W.0014.090227T1055Z-090228T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
455 AM CST FRI FEB 27 2009 /355 AM MST FRI FEB 27 2009/

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING FOR THE DAVIS AND GUADALUPE MOUNTAINS. THE FIRE WEATHER 
WATCH IS NO LONGER IN EFFECT.

UNSEASONABLY WARM TEMPERATURES HAVE RESULTED IN DRY AND WINDY
CONDITIONS ACROSS THE MOUNTAINS THIS MORNING AND WILL CONTINUE TODAY.
20 FT WINDS OF 20 MPH OR GREATER... MINIMUM RH OF 15 PERCENT OR LESS...
AND VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED.  THEREFORE A RED
FLAG WARNING HAS BEEN ISSUED.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. RAPID FIRE GROWTH
AND SPREAD IS POSSIBLE.

&&

$$

TXZ057-080-272200-
/O.UPG.KMAF.FW.A.0014.090227T1800Z-090228T0000Z/
/O.NEW.KMAF.FW.W.0014.090227T1800Z-090228T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU-
455 AM CST FRI FEB 27 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR THE VAN HORN/HWY 54 CORRIDOR AND THE MARFA
PLATEAU. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

UNSEASONABLY WARM TEMPERATURES WILL RESULT IN DRY AND WINDY
CONDITIONS ACROSS THE VAN HORN REGION AND MARFA PLATEAU BY THIS
AFTERNOON.  20 FT WINDS OF 20 MPH OR GREATER... MINIMUM RH OF 15
PERCENT OR LESS... AND VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED.
THEREFORE A RED FLAG WARNING HAS BEEN ISSUED.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. RAPID FIRE GROWTH
AND SPREAD IS POSSIBLE.

&&*

$$
5 follow-up statements
000 
WWUS84 KMAF 272037
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
237 PM CST FRI FEB 27 2009

TXZ057-080-280000-
/O.CON.KMAF.FW.W.0014.000000T0000Z-090228T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU-
237 PM CST FRI FEB 27 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

UNSEASONABLY WARM TEMPERATURES ARE EXPECTED TO CONTINUE ALONG
WITH DRY AND WINDY CONDITIONS LATE THIS AFTERNOON. 

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. RAPID FIRE GROWTH
AND SPREAD IS POSSIBLE.

&&*

$$

NMZ114-TXZ074-258-280300-
/O.CON.KMAF.FW.W.0014.000000T0000Z-090228T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
237 PM CST FRI FEB 27 2009 /137 PM MST FRI FEB 27 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING. 

UNSEASONABLY WARM TEMPERATURES HAVE RESULTED IN DRY AND WINDY
CONDITIONS ACROSS THE MOUNTAINS TODAY. 20 FOOT WINDS OF 20 MPH OR
GREATER... MINIMUM RELATIVE HUMIDITY OF 15 PERCENT OR LESS... AND
VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED TO CONTINUE THROUGH
LATE AFTERNOON.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. RAPID FIRE GROWTH
AND SPREAD IS POSSIBLE.

&&

$$
000 
WWUS84 KMAF 272040 CCA
RFWMAF

URGENT - FIRE WEATHER MESSAGE...CORRECTION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
237 PM CST FRI FEB 27 2009

TXZ057-080-280000-
/O.CON.KMAF.FW.W.0014.000000T0000Z-090228T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU-
237 PM CST FRI FEB 27 2009

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS 
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING.

UNSEASONABLY WARM TEMPERATURES ARE EXPECTED TO CONTINUE ALONG WITH 
DRY AND WINDY CONDITIONS EARLY THIS EVENING. 

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. RAPID FIRE GROWTH
AND SPREAD IS POSSIBLE.

&&*

$$

NMZ114-TXZ074-258-280300-
/O.CON.KMAF.FW.W.0014.000000T0000Z-090228T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
237 PM CST FRI FEB 27 2009 /137 PM MST FRI FEB 27 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING. 

UNSEASONABLY WARM TEMPERATURES HAVE RESULTED IN DRY AND WINDY
CONDITIONS ACROSS THE MOUNTAINS TODAY. 20 FOOT WINDS OF 20 MPH OR
GREATER... MINIMUM RELATIVE HUMIDITY OF 15 PERCENT OR LESS... AND
VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED TO CONTINUE THROUGH 
EARLY EVENING.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. RAPID FIRE GROWTH
AND SPREAD IS POSSIBLE.

&&

$$
000 
WWUS84 KMAF 272043 CCB
RFWMAF

URGENT - FIRE WEATHER MESSAGE...CORRECTION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
237 PM CST FRI FEB 27 2009

TXZ057-080-280000-
/O.CON.KMAF.FW.W.0014.000000T0000Z-090228T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU-
237 PM CST FRI FEB 27 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

UNSEASONABLY WARM TEMPERATURES ARE EXPECTED TO CONTINUE ALONG
WITH DRY AND WINDY CONDITIONS LATE THIS AFTERNOON. 

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. RAPID FIRE GROWTH
AND SPREAD IS POSSIBLE.

&&*

$$

NMZ114-TXZ074-258-280300-
/O.CON.KMAF.FW.W.0014.000000T0000Z-090228T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
237 PM CST FRI FEB 27 2009 /137 PM MST FRI FEB 27 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING. 

UNSEASONABLY WARM TEMPERATURES HAVE RESULTED IN DRY AND WINDY
CONDITIONS ACROSS THE MOUNTAINS TODAY. 20 FOOT WINDS OF 20 MPH OR
GREATER... MINIMUM RELATIVE HUMIDITY OF 15 PERCENT OR LESS... AND
VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED TO CONTINUE THROUGH 
EARLY THIS EVENING.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. RAPID FIRE GROWTH
AND SPREAD IS POSSIBLE.

&&

$$
000 
WWUS84 KMAF 280025
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
625 PM CST FRI FEB 27 2009

TXZ057-080-280130-
/O.EXP.KMAF.FW.W.0014.000000T0000Z-090228T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU-
625 PM CST FRI FEB 27 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THE VAN HORN
CORRIDOR AND MARFA PLATEAU.

$$

NMZ114-TXZ074-258-280300-
/O.CON.KMAF.FW.W.0014.000000T0000Z-090228T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
625 PM CST FRI FEB 27 2009 /525 PM MST FRI FEB 27 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

UNSEASONABLY WARM TEMPERATURES HAVE RESULTED IN DRY AND WINDY
CONDITIONS ACROSS THE MOUNTAINS THIS EVENING. 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS...AND VERY
HIGH TO EXTREME FIRE DANGER IS EXPECTED TO CONTINUE THROUGH THE
EARLY EVENING HOURS TONIGHT.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. RAPID FIRE GROWTH
AND SPREAD IS POSSIBLE.

&&

$$
000 
WWUS84 KMAF 280247
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
847 PM CST FRI FEB 27 2009

...RED FLAG WARNING FOR THE GUADALUPE AND DAVIS MOUNTAINS WILL BE
ALLOWED TO EXPIRE AT 8 PM MST...

.WEST TO SOUTHWEST WINDS WILL CONTINUE TO DIMINISH IN THE
GUADALUPE AND DAVIS MOUNTAINS THIS EVENING.  THEREFORE...THE RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE.  A STRONG COLD FRONT WILL
MOVE SOUTH ACROSS THE AREA TONIGHT.  RECOVERY WILL BE FAIR TO GOOD
IN THE GUADALUPE AND DAVIS MOUNTAINS AS A RESULT...ALTHOUGH NORTH
TO NORTHEAST WINDS WILL RISE TO AT LEAST 30 TO 40 MPH WITH A FEW
HIGHER GUSTS FOR SEVERAL HOURS AFTER THE FRONT PASSES.  THESE
STRONGER WINDS WILL PERSIST INTO SATURDAY MORNING BEFORE
DIMINISHING.

NMZ114-TXZ074-258-280400-
/O.EXP.KMAF.FW.W.0014.000000T0000Z-090228T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
847 PM CST FRI FEB 27 2009 /747 PM MST FRI FEB 27 2009/

...RED FLAG WARNING WILL EXPIRE AT 9 PM CST /8 PM MST/ THIS
EVENING...

SOUTHWEST TO WEST WINDS WILL GRADUALLY DECREASE THIS EVENING.
TEMPERATURES WILL COOL ENOUGH FOR RH/S TO RISE ABOVE 15 PERCENT...
ALTHOUGH NORTH TO NORTHEAST WINDS WILL INCREASE AFTER MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 4:45 AM CST, 10 minutes earlier.

Area forecast discussion, Feb 27, 4:45 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
445 AM CST FRI FEB 27 2009

.DISCUSSION...
A WEAK COLD FRONT WILL MOVE ACROSS THE PERMIAN BASIN AND THE LOWER
TRANS PECOS REGION THIS MORNING...BRINGING A NORTHERLY WIND SHIFT IN
ITS WAKE. THE FRONTAL BOUNDARY WILL BECOME ORIENTED FROM THE WESTERN
LOW ROLLING PLAINS THROUGH SOUTH CENTRAL TEXAS BY LATE THIS
AFTERNOON...WHILE A SURFACE TROUGH DEVELOPS FROM THE TX/NM BORDER
SOUTHWARD TO THE BIG BEND REGION. TEMPERATURES WILL BE COOLER ACROSS
THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN BEHIND THE
BOUNDARY TODAY...WHILE WESTERN AREAS REMAIN ABOVE NORMAL UNDERNEATH
THE SURFACE TROUGH AXIS. A STRONGER COLD FRONT WILL PUSH SOUTHWARD
ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO LATE TONIGHT THROUGH
EARLY SATURDAY MORNING. A TIGHT PRESSURE GRADIENT BEHIND THIS
BOUNDARY WILL BRING A PERIOD OF WINDY TO VERY WINDY CONDITIONS
ACROSS MUCH OF THE FORECAST AREA FOLLOWING THE PASSAGE OF THE FRONT.
SOME LOCATIONS COULD BRIEFLY EXPERIENCE ADVISORY LEVEL WIND SPEEDS
SATURDAY MORNING...AND HAVE INCLUDED MENTION OF THIS IN OUR MORNING
HAZARDOUS WEATHER OUTLOOK PRODUCT. WE HAVE FAIRLY HIGH CONFIDENCE
THAT STRONG GAP WINDS WILL IMPACT GUADALUPE PASS...SO WE WILL ISSUE
A HIGH WIND WATCH FOR THAT ZONE SATURDAY MORNING. MUCH COOLER
TEMPERATURES ARE ANTICIPATED SATURDAY AFTERNOON AS THE SURFACE RIDGE
OF HIGH PRESSURE BUILDS INTO THE REGION.

THE SURFACE HIGH PRESSURE RIDGE WILL SLOWLY SHIFT EASTWARD ACROSS
OKLAHOMA AND NORTH TEXAS DURING THE DAY SUNDAY. MODELS ARE A BIT
SLOWER WITH THE DEVELOPMENT OF THE LEE TROUGH ACROSS NORTHEAST NEW
MEXICO...AND INDICATE COOLER TEMPERATURES ACROSS OUR AREA WITH THE
EFFECTS OF SURFACE RIDGING STILL IN PLACE...SO HAVE LOWERED THE HIGH
TEMPERATURE FORECAST SUNDAY AFTERNOON ACROSS MOST OF THE FORECAST
AREA.

A RETURN TO ABOVE NORMAL TEMPERATURES APPEARS TO BE A GOOD BET NEXT
WEEK AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS EASTWARD ACROSS
THE STATE OF TEXAS...AND A SURFACE LEE TROUGH REMAINS IN PLACE. NO
CHANGES WERE MADE TO THE MONDAY THROUGH THURSDAY PORTION OF THE
EXTENDED FORECAST.

&&

.FIRE WEATHER...
HAVE UPGRADED THE FIRE WX WATCH TO A RED FLAG WARNING FOR DAVIS AND
GUADALUPE MOUNTAINS... VAN HORN REGION... AND MARFA PLATEAU FOR 20
FT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY OF 15 PERCENT OR
LESS... AND VERY HIGH TO EXTREME FIRE DANGER.  HAD TO MOVE UP THE
WARNING TIME FOR THE MOUNTAINS AS THEY HAVE ALREADY BEGUN TO
EXPERIENCE RED FLAG CONDITIONS... WILL BEGIN AT 10Z.  WHILE MIN RH
OF 10 PERCENT OR LESS WILL BE EXPERIENCED THIS AFTERNOON ACROSS ALL
OF SE NM... THE TRANS PECOS... AND BIG BEND REGION... IT IS ONLY THE
LACK OF MORE WIDESPREAD WIND THAT IS THE REASON FOR THE WARNING NOT
COVERING A LARGER AREA.  A WEAK COLD FRONT IS EXPECTED TO PUSH INTO
THE NORTHEAST PERMIAN BASIN TODAY... AHEAD OF THE FRONT UNUSUALLY
WARM TEMPERATURES AND LOW RH WILL CONTINUE.  THESE WARM TEMPS WILL
ALLOW STRONGER WINDS ALOFT TO MIX DOWN TO THE SURFACE ACROSS THE
WEST REACHING NEEDED WIND CRITERIA.  A STRONG COLD FRONT WILL BLOW
THROUGH OVERNIGHT ENDING THE FIRE WX THREAT FOR THE NEXT FEW DAYS.
TEMPERATURES BEGIN TO INCREASE EARLY NEXT WEEK ONCE AGAIN BRINING
THREAT OF CRITICAL FIRE WX DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              77  35  57  28  /   0   0   0   0
CARLSBAD NM                82  36  58  27  /   0   0   0   0
DRYDEN TX                  91  40  61  34  /   0   0   0   0
FORT STOCKTON TX           87  41  58  35  /   0   0   0   0
GUADALUPE PASS TX          74  37  54  32  /   0   0   0   0
HOBBS NM                   79  32  57  26  /   0   0   0   0
MARFA TX                   79  34  54  20  /   0   0   0   0
MIDLAND INTL AIRPORT TX    80  35  58  27  /   0   0   0   0
ODESSA TX                  80  35  58  28  /   0   0   0   0
WINK TX                    85  36  60  26  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.

TX...RED FLAG WARNING UNTIL 9 PM CST /8 PM MST/ THIS EVENING FOR THE
     FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
     MOUNTAINS.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
     THE FOLLOWING ZONES... MARFA PLATEAU...VAN HORN AND HIGHWAY
     54 CORRIDOR.

&&

72/21
Hazardous weather outlook, Feb 27, 4:42 AM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
442 AM CST FRI FEB 27 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
442 AM CST FRI FEB 27 2009 /342 AM MST FRI FEB 27 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

VERY DRY AND WINDY CONDITIONS WILL BE POSSIBLE TODAY FROM THE
GUADALUPE MOUNTAINS SOUTHWARD ACROSS VAN HORN... THE DAVIS
MOUNTAINS... AND THE MARFA PLATEAU. A RED FLAG WARNING IS IN
EFFECT TODAY FOR POSSIBLE RAPID FIRE GROWTH AND SPREAD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EARLY SATURDAY A STRONG COLD FRONT WILL BRING WINDY CONDITIONS TO
THE AREA. A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE
MOUNTAINS FOR 40 TO 50 MPH WINDS WITH GUSTS OVER 60 MPH. GUSTY
WINDS MAY APPROACH WIND ADVISORY CRITERIA ACROSS THE PLAINS WITH
NORTH WINDS OF 25 TO 35 MPH WITH GUSTS BRIEFLY TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 1:01 AM CSTHigh Wind WarningMAF3 hr
Feb 27, 4:51 AM CSTHigh Wind WatchMAF10 hr
Feb 27, 3:05 PM CSTHigh Wind WarningMAF20 hr
Feb 27, 3:05 PM CSTWind AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more13 hr

Nearby

Red Flag Warnings in Texas, 2009Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.